Journal of Symbolic Logic

Orbit equivalence and actions of 𝔽n

Asger Törnquist

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we show that there are “E0 many” orbit inequivalent free actions of the free groups 𝔽n, 2≮ n≮∞ by measure preserving transformations on a standard Borel probability space. In particular, there are uncountably many such actions.

Article information

Source
J. Symbolic Logic, Volume 71, Issue 1 (2006), 265-282.

Dates
First available in Project Euclid: 22 February 2006

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1140641174

Digital Object Identifier
doi:10.2178/jsl/1140641174

Mathematical Reviews number (MathSciNet)
MR2210067

Zentralblatt MATH identifier
1100.03040

Citation

Törnquist, Asger. Orbit equivalence and actions of 𝔽 n. J. Symbolic Logic 71 (2006), no. 1, 265--282. doi:10.2178/jsl/1140641174. https://projecteuclid.org/euclid.jsl/1140641174


Export citation

References

  • H. Becker and A. Kechris The descriptive set theory of Polish group actions, London Mathematical Society Lecture Notes, vol. 232, Cambridge University Press,1996.
  • B. Bekka, P. de la Harpe, and A. Valette Kazhdan's property $($T$)$, to appear,2003.
  • M. Burger Kazhdan constants for $SL_3(\Z)$, Journal für die reine und angewandte Mathematik, vol. 413(1991), pp. 36--67.
  • A. Connes, J. Feldman, and B. Weiss An amenable equivalence relation is generated by a single transformation, Ergodic Theory Dynamical Systems, vol. 1(1981), pp. 431--450.
  • A. Connes and B. Weiss Property $\mbox\upshape T$ and asymptotically invariant sequences, Israel Journal of Mathematics, vol. 37(1980), pp. 209--210.
  • P. de la Harpe and A. Valette La propriété $($T$)$ de Kazhdan pour les groupes localement compacts, Astérisque, vol. 175(1989).
  • H. A. Dye On groups of measure preserving transformation. I, American Journal of Mathematics, vol. 81(1959), pp. 119--159.
  • -------- On groups of measure preserving transformation. II, American Journal of Mathematics, vol. 85(1963), pp. 551--576.
  • D. Gaboriau On orbit equivalence of measure preserving actions, Rigidity in dynamics and geometry $($Cambridge 2000$)$, Springer,2002, pp. 167--186.
  • D. Gaboriau and S. Popa An uncountable family of non orbit equivalent actions of $\F_n$, preprint,2003.
  • P. Halmos Lectures on ergodic theory, Chelsea Publishing Co., New York,1956.
  • L. Harrington, A. Kechris, and A. Louveau A Glimm-Efross dichotomy for Borel equivalence relations, Journal of the American Mathematical Society, vol. 3(1990), no. 4, pp. 903--928.
  • G. Hjorth Notes from a course at Notre Dame,2000, lecture notes.
  • -------- The isomorphism relation on countable torsion free abelian groups, Fundamenta Mathematicae, vol. 175(2002), pp. 241--257.
  • -------- A converse to Dye's theorem, preprint,2004.
  • S. Jackson, A. Kechris, and A. Louveau Countable Borel equivalence relations, Journal of Mathematical Logic, vol. 2(2002), no. 1, pp. 1--80.
  • D. Kazhdan Connection of the dual space of a group with the structure of its closed subgroups, Functional Analysis and its Applications, vol. 1(1967), pp. 63--65.
  • A. Kechris Classical descriptive set theory, Springer,1995.
  • -------- Unitary representations and modular actions, preprint,2003.
  • A. Kechris and B. Miller Topics in orbit equivalence, Lecture Notes in Mathematics, vol. 1852, Springer,2004.
  • D. Ornstein and B. Weiss Ergodic theory of amenable group actions, Bulletin of the American Mathematical Society, vol. 2(1980), pp. 161--164.
  • S. Popa On a class of type II$_1$ factors with Betti numbers invariants, MSRI preprint, math.OA/0209130,2001.
  • H. Reiter and J. Stegeman Classical harmonic analysis and locally compact groups, London Mathematical Society Monographs, new series, vol. 22, Oxford University Press,2001.
  • K. Schmidt Asymptotically invariant sequences and an action of SL$(2, \Z)$ on the sphere, Israel Journal of Mathematics, vol. 37(1980), pp. 193--208.
  • Y. Shalom Bounded generation and Kazhdan's property $($T$)$, Publications Mathématiques Institut de Hautes Études Scientifiques,(2001).
  • A. Törnquist The Borel complexity of orbit equivalence, Ph.D. thesis, UCLA,2005.